MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY S HBSAG REAGENT KIT; SEROLOGY TESTS USED FOR INFECTIOUS DISEASE SCREENING OF BLOOD AND PLASMA DONATIO

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY S HBSAG REAGENT KIT; SEROLOGY TESTS USED FOR INFECTIOUS DISEASE SCREENING OF BLOOD AND PLASMA DONATIO
Catalog Number 06P02-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.Section a patient information: refer to section b5 for complete patient information.
 
Event or Problem Description
The customer observed false reactive alinity s hbsag and alinity s hbsag confirmatory results generated for multiple samples.The following data was provided (reference range >/= 1.0 s/co is reactive): unit of measure = s/co sample id (b)(6) initial result on as1453 = 3.6, repeat results on as1452 = 2.4, 2.31, sample id (b)(6) initial result on as1473 = 3, repeat results on as1473 = 2.56, 2.07, sample id (b)(6) initial result on as1473 = 4.49, repeat results on as1472 = 4.36, 4.72, sample id (b)(6) initial result on as1473 = 2.84, repeat results on as1472 = 2.56, 2.81, sample id (b)(6) initial result on as1453 = 2.09, repeat results on as1452 = 1.39, 1.35, sample id (b)(6) initial result on as1473 = 2.99, repeat results on as1472 = 2.71, 2.45, sample id (b)(6) initial result on as1486 = 1.53, repeat results on as1486 = 1.36, 1.27, sample id (b)(6) initial result on as1486 = 1.37, repeat results on as1486 = 1.09, 1.16, sample id (b)(6) initial result on as1453 = 6.15, repeat results on as1452 = 2.95, 2.93, sample id (b)(6) initial result on as1453 = 20.97, repeat results on as1452 = 12, 12.35, sample id (b)(6) initial result on as1453 = 10.08, repeat results on as1452 = 6.13, 6.06, sample id (b)(6) initial result on as1452 = 3.25, repeat result = 3.27, sample id (b)(6) initial result on as1473 = 2.7, repeat results on as1472 = 2.48, 2.32.All samples confirmed positive with alinity s hbsag confirmatory and nat testing generated a negative result.There was no reported impact to patient management.
 
Event or Problem Description
The customer observed false reactive alinity s hbsag and alinity s hbsag confirmatory results generated for multiple samples.The following data was provided (reference range >/= 1.0 s/co is reactive): unit of measure = s/co.Sample id (b)(6) initial result on (b)(6) = 3.6, repeat results on (b)(6) = 2.4, 2.31; sample id (b)(6) initial result on (b)(6) = 3, repeat results on (b)(6) = 2.56, 2.07; sample id (b)(6) initial result on (b)(6) = 4.49, repeat results on (b)(6) = 4.36, 4.72; sample id (b)(6) initial result on (b)(6) = 2.84, repeat results on (b)(6) = 2.56, 2.81; sample id (b)(6) initial result on (b)(6) = 2.09, repeat results on (b)(6) = 1.39, 1.35; sample id (b)(6) initial result on (b)(6) = 2.99, repeat results on (b)(6) = 2.71, 2.45; sample id (b)(6) initial result on (b)(6) = 1.53, repeat results on (b)(6) = 1.36, 1.27; sample id (b)(6) initial result on (b)(6) = 1.37, repeat results on (b)(6) = 1.09, 1.16; sample id (b)(6) initial result on (b)(6) = 6.15, repeat results on (b)(6) = 2.95, 2.93; sample id (b)(6) initial result on (b)(6) = 20.97, repeat results on (b)(6) = 12, 12.35; sample id (b)(6) initial result on (b)(6) = 10.08, repeat results on (b)(6) = 6.13, 6.06; sample id (b)(6) initial result on (b)(6) = 3.25, repeat result = 3.27; sample id (b)(6) initial result on (b)(6) = 2.7, repeat results on (b)(6) = 2.48, 2.32.All samples confirmed positive with alinity s hbsag confirmatory and nat testing generated a negative result.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
Update section b3: date of event corrected from (b)(6) 2025.An investigation was performed into the customer issue of potentially false reactive results on donor samples due to a potential carryover event while using alinity s hbsag reagent, list number (ln) 6p02-60, lot 75365fz00.A ticket search by lot did not identify an increase in complaint activity for the alinity s hbsag reagent, lot 75365fz00, related to the customer reported event.The overall performance of the alinity s hbsag reagent was reviewed using field data from customers.Review of field data for the complaint lot indicated the product was performing within product requirements.Additionally, data were assessed across creative testing solutions (cts dallas), applicable peer sites, and whole blood and plasma populations.The performance of ln 6p02-60, lot 75365fz00, was within product requirements and comparable to other ln 6p02-60 lots analyzed in the comparison.A device history review was also performed and did not identify any potential nonconformances or deviations with the complaint lot related to the customer reported event.A review of historical performance data from the customer¿s alinity s system(s) confirmed that this was a single, unique event.The review also confirmed that alinity s hbsag assay performance at the customer site during this period met established specificity claims.The alinity s system utilizes multiple mechanisms at the sample wash station to clean the sample probe and reduce carryover.These mechanisms were confirmed to effectively mitigate sample carryover in internal verification studies prior to release.In addition, following the product specific instructions for use (ifu) and performing routine and as needed maintenance procedures, as outlined in the alinity s system operations manual, further supports contamination prevention.Based on the results of the investigation, alinity s hbsag reagent lot 75365fz00 met performance requirements, and no systemic issue or product deficiency was identified.

Brand Name
ALINITY S HBSAG REAGENT KIT
Common Device Name
SEROLOGY TESTS USED FOR INFECTIOUS DISEASE SCREENING OF BLOOD AND PLASMA DONATIO
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI  F91VY44
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI   F91VY44
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key24518511
Report Number3008344661-2026-00049
Device Sequence Number21263556
Product Code QHM
UDI-Device Identifier00380740136819
UDI-Public(01)00380740136819(17)260418(10)75365FZ00
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BL125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Catalogue Number06P02-60
Device Lot Number75365FZ00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S HBSAG CONF RGT, 06P03-59, 73202FZ00.; ALNTY S HBSAG CONF RGT, 06P03-59, 73202FZ00.; ALNTY S SYSTEM, 06P16-01, (B)(6).; ALNTY S SYSTEM, 06P16-01, (B)(6).; ALNTY S SYSTEM, 06P16-01, (B)(6).; ALNTY S SYSTEM, 06P16-01, (B)(6).; ALNTY S SYSTEM, 06P16-01, (B)(6).; ALNTY S SYSTEM, 06P16-01, (B)(6).; ALNTY S SYSTEM, 06P16-01, (B)(6).; ALNTY S SYSTEM, 06P16-01, (B)(6).; ALNTY S SYSTEM, 06P16-01, (B)(6).; ALNTY S SYSTEM, 06P16-01, (B)(6).
Patient SexUnknown